MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-5555SL70
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.Root cause cannot be determined at this time.The reported event has been addressed in the device labeling.
 
Event or Problem Description
Information was received that a revision procedure was performed on an unknown date.As per the reporter, x-ray images reveal that the rod was broken in two pieces.The patient did not report any discomfort or pain during the distraction process.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Additional data: d8, d9, h3, h4, h6, h10.Correction: h1.Device records review: review of the device history record for the rod confirmed that it met all of the required quality inspections and criteria prior to release.Device evaluation: the device was evaluated and found to be fractured.Review of the patient¿s x-ray images reveal that the rod was fully distracted.Review of the manufacturing work order confirmed the device passed all inspections per the acceptance tests.The inspection data for the lot was reviewed and confirmed the part met design specifications per the engineering drawings.A definitive cause could not be determined but the type of fracture observed can be a result of a patient¿s daily activities and/or the patient's unique anatomical structure, both of which can influence the amount of stress applied to certain sections of the rod.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11336197
Report Number3006179046-2021-00125
Device Sequence Number19959010
Product Code PGN
UDI-Device Identifier00856719002152
UDI-Public856719002152
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-5555SL70
Device Lot NumberA160411-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;